MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Based on the evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.A direct product analysis is ongoing.
 
Event or Problem Description
On (b)(6) 2020 a patient underwent a bilateral common iliac stenting, in the common iliac artery.Using an 8 fr 10 cm terumo sheath, the physician advanced a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) through the common femoral artery.It was reported the artery had calcium present and the physician believes it caused the device to slip off the balloon in the femoral artery.A vascular surgeon assisted in the procedure and performed a cut down of the common femoral artery to remove the un-deployed vbx device.They proceeded to use a new vbx device of the same size and completed the procedure successfully.The patient tolerated the procedure and is doing fine.
 
Additional Manufacturer Narrative
The device was identified to be 8 x 59 mm configuration based of the physical evaluation.The device was returned without a delivery system.Engineering evaluation conclusion(s) are: device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Crush force is controlled through machine maintenance and calibration.Machine history files were reviewed and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Corrected data: d2: common device name.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9946461
Report Number2017233-2020-00241
Device Sequence Number804129
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Device Lot Number21594902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/08/2020
07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR